On the distributional characterization of daily log-returns of a world stock index

Publication Type:
Journal Article
Applied Mathematical Finance, 2006, 13 (1), pp. 19 - 38
Issue Date:
Filename Description Size
Thumbnail2006004653.pdf656.55 kB
Adobe PDF
Full metadata record
In this paper distributions are identified which suitably fit log-returns of the world stock index when these are expressed in units of different currencies. By searching for a best fit in the class of symmetric generalized hyperbolic distributions the maximum likelihood estimates appear to cluster in the neighbourhood of those of the Student t distribution. This is confirmed at a high significance level under the likelihood ratio test. Finally, the paper derives the minimal market model, which explains the empirical findings as a consequence of the optimal market dynamics
Please use this identifier to cite or link to this item: